MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 23X1-1/2 RB TW; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 23X1-1/2 RB TW; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305194
Medical Device Problem Codes Complete Blockage (1094); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material: 305194.Lot: 3347792.It was reported by customer that product on hand is not working for their injections and creating both safety and quality concerns such as, plugging up, cap difficult to remove, backfire.Verbatim: -when speaking to providers my clear understanding is that what we have on hand is not working for their injections and creating both safety and quality concerns.They feel the 21g is too large and the 23 g is too small.We may need to find another solution to the 23g needle? 1.It plugs up on providers.2.The cap is so tight that it is difficult to remove without fear of damage or being poked.3.We went from 1 needle to 2, to meet the needs of patients and providers.Maybe we should go back to the 22g? 1 needle- multipurpose (steroid, gel, prp) 4.Providers continue to use the 23g as it was a replacement for the 22g.The 22g, now 23g, needles are used for steroid injections.We are finding that the 23g needles are intermittently plugged.The 21 g needles are used for the gel injections as the 23g were too difficult to administer the gel injections.The 23g needles would sometimes "back fire" on the providers as they were pushing the gel into the patient.Gels injections are much denser and make it difficult to push through a small gauge.We initially did not have the 21g needles.When the 23g needles started backfiring we needed a larger gauge, thus we got the 21g.When we had the 22g needles, we were able to use the 22 for both the steroid and the gel.I was however able to connect with staff who reported another incident.Upon investigation it seems the needle itself was faulty; not containing an inner diameter.Additional information provided on 06/11/2024.Thanks for taking the time to connect over the phone.Per our conversation, i¿m also sharing the feedback in terms of the product satisfaction from our providers besides the product defects that we are working already to address.Comments include rough feel on insertion, leading to questions and concerns about needle placement around muscles and tendons deviation from 22g creating hardships in moving up or down the gauge slowing down service times and increasing time to recovery for discharge: too small and we run into blowbacks and resistance on injections, further calling into question needle location larger bores are contributing to bleeding issues for patients on blood thinners all of the above also leading to situations where patients are being stuck multiple times for a single encounter (23g topical, 21g steroid, and any number of pokes while relocating for ¿feel¿) safety needles will not suffice as the block access to injection sites for medications i¿ve received complaints across our entire organization and from many separate providers and teams specifically around the 21g and 23g alternatives to the 22g we used previously.We¿re trying to find ways to meet the care needs while also supporting the contract alignment through captis.Any and all help in finding new product options that we can explore is appreciated.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
(b)(4) follow up.It was reported the needles are plugging up and the caps are difficult to remove.A device history record review was completed by our quality engineer team for provided material number 305194 and lot number 3347792.The review did not reveal any detected abnormalities during the production process that could have contributed to these defects and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for these incidents could not be identified.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.There are quality controls currently in place to detect these types of defects during the production process.Further action has not been determined necessary at this time.
 
Event or Problem Description
No additional information received.

Brand Name
NEEDLE 23X1-1/2 RB TW
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20645580
Report Number1911916-2024-00801
Device Sequence Number15296053
Product Code FMI
UDI-Device Identifier30382903051947
UDI-Public(01)30382903051947(11)231213(17)290228(10)3347792
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305194
Device Lot Number3347792
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown